MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR C 12MM DRILL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ANCHOR C 12MM DRILL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48328912
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when drilling to create a screw hole, the tip of the drill was broken.The broken piece was all removed.There are no reports of adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event was confirmed based on correspondence with the sales rep.The device was not returned for evaluation as it was disposed at the hospital.Device inspection was not performed as the device was not returned.Complaint history review was performed and no similar complaints were identified for the reported lot number.Device history review was performed and no relevant issues were identified.The drill was released in (b)(6) 2015 and is approximately 3.5 years old.The plausible root cause of the reported event cannot be determined conclusively as the device was not returned for evaluation.However, potential root cause of the tip fracture may be: normal wear and tear due to device age and/or user apply too much force when drilling a whole due to hard bone quality.Device not returned.

Brand Name
ANCHOR C 12MM DRILL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7974578
Report Number0009617544-2018-00240
Device Sequence Number13879660
Product Code LXH
UDI-Device Identifier07613327267549
UDI-Public07613327267549
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48328912
Device Lot Number14F809
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR